Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

On linking double lines


Author: Juan Migliore
Journal: Trans. Amer. Math. Soc. 294 (1986), 177-185
MSC: Primary 14H45; Secondary 14M05
MathSciNet review: 819941
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A double line is a nonreduced locally Cohen-Macaulay scheme of degree two supported on a line in projective three-space. The heart of this work is to compute the associated Hartshorne-Rao module for such a curve. We can then say exactly when two such curves are in the same liaison class and in fact when they are directly linked. In particular, we find that $ C$ is only self-linked in characteristic two.


References [Enhancements On Off] (What's this?)

  • [GMV1] A. Geramita, P. Maroscia and W. Vogel, On curves linked to lines in $ {{\mathbf{P}}^3}$, The Curves Seminar at Queen's, II, Queen's Papers in Pure and Applied Math., vol. 61, Kingston, Ontario, 1982, pp. B1-B26.
  • [GMV2] -, A note on arithmetically Buchsbaum curves in $ {{\mathbf{P}}^3}$, Queen's University Preprint No. 1983-24.
  • [H] Joe Harris, Curves in projective space, Séminaire de Mathématiques Supérieures [Seminar on Higher Mathematics], vol. 85, Presses de l’Université de Montréal, Montreal, Que., 1982. With the collaboration of David Eisenbud. MR 685427 (84g:14024)
  • [Ha] Robin Hartshorne, Algebraic geometry, Springer-Verlag, New York-Heidelberg, 1977. Graduate Texts in Mathematics, No. 52. MR 0463157 (57 #3116)
  • [M] Juan Migliore, Geometric invariants for liaison of space curves, J. Algebra 99 (1986), no. 2, 548–572. MR 837562 (87g:14031), http://dx.doi.org/10.1016/0021-8693(86)90045-1
  • [R1] P. Rao, Liaison among curves in $ {{\mathbf{P}}^3}$, Invent. Math. 50 (1979), 205-217.
  • [R2] A. P. Rao, On self-linked curves, Duke Math. J. 49 (1982), no. 2, 251–273. MR 659940 (83i:14025)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 14H45, 14M05

Retrieve articles in all journals with MSC: 14H45, 14M05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1986-0819941-3
PII: S 0002-9947(1986)0819941-3
Article copyright: © Copyright 1986 American Mathematical Society